Alert archive / Vermont / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 60, NWS Albany, NY

July 7, 2014Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Jul 7, 2014, 3:13 PM EDT for Windham County, Vermont. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2014, 3:13 PM EDT (19:13 UTC)
Expired
Jul 7, 2014, 3:45 PM EDT
In force
32 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Windham County, VT

The radar

The Albany radar (KENX), 121 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WUUS51 KALY 071913
SVRALY
VTC025-071945-
/O.NEW.KALY.SV.W.0060.140707T1913Z-140707T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WINDHAM COUNTY IN SOUTHERN VERMONT...

* UNTIL 345 PM EDT

* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GUILFORD CENTER...OR 9 MILES SOUTHWEST OF BRATTLEBORO...AND MOVING
  EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VERNON BY 325 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4272 7247 4273 7272 4274 7288 4282 7285
      4284 7254 4281 7254 4276 7247 4274 7246
TIME...MOT...LOC 1913Z 270DEG 26KT 4275 7264

$$

FRUGIS
2 follow-up statements
102 
WWUS51 KALY 071927
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
327 PM EDT MON JUL 7 2014

VTC025-071945-
/O.CON.KALY.SV.W.0060.000000T0000Z-140707T1945Z/
WINDHAM VT-
327 PM EDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN WINDHAM COUNTY...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NORTH VERNON...OR 8 MILES SOUTHEAST OF BRATTLEBORO...
MOVING EAST AT 30 MPH.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4272 7247 4273 7267 4273 7269 4282 7254
      4281 7254 4276 7247 4274 7246
TIME...MOT...LOC 1927Z 270DEG 26KT 4275 7249

$$

FRUGIS
816 
WWUS51 KALY 071935
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
335 PM EDT MON JUL 7 2014

VTC025-071946-
/O.EXP.KALY.SV.W.0060.000000T0000Z-140707T1945Z/
WINDHAM VT-
335 PM EDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINDHAM COUNTY
WILL EXPIRE AT 345 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4272 7247 4273 7267 4273 7269 4282 7254
      4281 7254 4276 7247 4274 7246
TIME...MOT...LOC 1936Z 270DEG 26KT 4275 7240

$$

LFM/BJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:00 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 7, 3:00 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
300 PM EDT MON JUL 7 2014

.SYNOPSIS...
IT WILL TURN WARM AND HUMID THIS AFTERNOON WITH NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS...POSSIBLY CONTAINING HEAVY RAINFALL AND
GUSTY WINDS. A SERIES OF DISTURBANCE AND A COLD FRONT LOOKS TO KEEP
US UNSETTLED THROUGH WEDNESDAY. WHILE MUCH OF THE TIME WILL BE
RAINFREE...ANY THUNDERSTORM THROUGH THIS TIME FRAME COULD BE STRONG.
BEHIND A COLD FRONT...SLIGHTLY COOLER AND LESS HUMID AIR WILL RETURN
TO THE REGION FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 300 PM EDT...A SEVERE THUNDERSTORM HAS BEEN ISSUED THROUGH
1000 PM FOR OUR EASTERN NEW YORK AREA. THIS IS WHERE THE INSTABILITY
IS...ANYWHERE FROM 1000-2000 J/KG. EVEN OF BIGGER CONCERN WAS A BELT
OF STRENGTHENING WESTERLY WINDS AHEAD OF ONCOMING SHORT WAVE...AND
INCREASINGLY FAVORABLE AREA OF THE RIGHT ENTRANCE REGION AN UPPER
LEVEL JET.

ALL THIS FACTORS POINT TO A MARGINALLY SEVERE THREAT ACROSS OUR NY
REGION. WIND DAMAGE IS THE GREATER THREAT GIVEN MODEST STEEP LAPSE
RATES AROUND 6.0 C/KM. ELLS COULD BECOME BOWING
SEGMENTS...TRANSLATING STRONG WIND DOWNWARD AS CELLS COLLAPSE.
ESPECIALLY TALL CELLS COULD CERTAINLY PRODUCE SOME LARGE HAIL.

THE LOW LEVEL WIND FIELD CONTINUES TO STRENGTHEN SO IT WOULD NOT
TAKE PARTICULAR "TALL" STORMS TO TAP INTO THE 50 KTS WIND ABOUT
18,000 FEET OFF THE DECK.

PWATS WILL RAMP UP NEARLY 2 INCHES. EARLIER WE ALREADY HAD A REPORT
VIA A SPOTTER OF OVER AN INCH OF RAIN FALLING IN LESS THAN HOUR/S
TIME IN JONESVILLE SARATOGA COUNTY. THIS INDICATED TO US ANY STORM
COULD BE AN EFFICIENT RAINMAKER GIVEN THE ELEVATED FREEZING LEVEL
NEAR 14,000 FEET ABOVE GROUND LEVEL.

SOME AREAS WILL RECEIVE LITTLE OR NO RAINFALL THIS AFTERNOON AND
EARLY EVENING...BUT WHERE THUNDERSTORMS HAPPEN...EXPECT HEAVY
RAINFALL AND PERHAPS STRONG TO LOCALLY DAMAGING WINDS (MAINLY IN NEW
YORK). WESTERN NEW ENGLAND THUNDERSTORMS COULD CONTAIN GUSTY WINDS
UP TO 50 MPH WITH LITTLE OR NO DAMAGE EXPECTED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
ACTIVITY IS EXPECTED TO DIE DOWN OVERNIGHT AFTER AN ACTIVE PERIOD
THIS EVENING. EXPECT A REPEAT PERFORMANCE ON TUESDAY. PWATS ARE
ONCE AGAIN VERY HIGH IN THE 1.5 TO 2 INCH RANGE. FA IS IN THE
RIGHT ENTRANCE REGION OF A 75 KT JET AT H3 AND MLMUCAPES RCH
1000-1500 J/KG. HIGHS ON TUESDAY ARE EXPECTED TO BE IN THE 80S TO
PERHAPS LOWER 90S IN THE MID HUDSON VALLEY.

WEDNESDAY...LOOKS TO BE THE MOST ACTIVE DAY AS FA REMAINS IN THE
RIGHT ENTRANCE REGION OF THE UPPER JET WHICH IS NOW UP TO 100 KTS.
IN ADDITION BULK SHEAR 0-6 KM REACHES 50 TO 60 KTS. LAPSE RATES
H8-H7 APPROACH 6 TO 6.5 C/KM AND MLMUCAPES REACH 1500-2500 J/KG
MAINLY ACROSS SERN HALF OF FA. PWATS REMAIN IN THE 1.5 TO 2 INCH
RANGE AT LEAST INTO ERLY AFTERNOON. STRENGTH OF H5 TROF IS SUCH THAT
ROUNDS OF SHOWERS AND THUNDERSTORMS SOME WITH BOWING SEGMENTS WILL
BE POSSIBLE. EXPECT HIGHS ON WEDNESDAY IN THE UPPER 70S TO UPPER
80S. ACTIVITY IS LIKELY TO DIMINISH DURING THE EVENING WITH LITTLE
IF ANY CONVECTION LEFT AFTER MIDNIGHT. LOWS WEDNESDAY NIGHT ARE
EXPECTED TO BE IN THE MID 50S TO MID 60S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE LONG TERM PORTION OF THE FORECAST WILL REMAIN SOMEWHAT
ACTIVE...ESPECIALLY FOR LATER NEXT WEEKEND. HOWEVER...A BREAK FROM
THE ACTIVE WEATHER SHOULD OCCUR FOR THU NT THROUGH AT LEAST EARLY
SAT.

AN UPPER LEVEL TROUGH WILL PASS ACROSS THE REGION THURSDAY. THE
COMBINATION OF A COOL POOL ALOFT...AND DYNAMICAL FORCING ASSOCIATED
WITH THE UPPER TROUGH PASSAGE SHOULD TRIGGER SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS DURING THURSDAY. IN THE WAKE OF THIS TROUGH
PASSAGE...A TRANSIENT RIDGE OF HIGH PRESSURE SHOULD BRING GENERALLY
FAIR CONDITIONS FOR THU NT INTO AT LEAST EARLY SAT.

FROM LATER SAT INTO SUNDAY...LONG RANGE MODELS AND ENSEMBLES SUGGEST
THAT AN UPPER LEVEL LOW DEVELOPS OVER CENTRAL CANADA...AND SLOWLY
TRACKS SOUTHEAST TOWARD THE GREAT LAKES REGION BY SUNDAY AND EARLY
NEXT WEEK. WELL AHEAD OF THIS FEATURE...SOME MODELS SUGGEST
SHORTWAVE ENERGY PASSES ACROSS THE REGION AS EARLY AS SAT OR SAT
NT...PARTICULARLY THE 00Z/07 GFS AND ECMWF. THE 00Z/07 GEFS...ON THE
OTHER HAND...DO NOT REFLECT THIS FEATURE AND POTENTIAL ASSOCIATED
SHOWERS...SUGGESTING THAT THE 00Z/07 DETERMINISTIC GFS MAY BE AN
OUTLIER. AT THIS TIME...WILL INCLUDE SLIGHT CHC POPS FOR SAT AFTN
AND NIGHT...THEN INCREASE TO CHC BY SUNDAY...FOR
SHOWERS/THUNDERSTORMS. HOWEVER...IF THE DETERMINISTIC GFS AND ECMWF
PROVE CORRECT...THEN SHOWERS AND THUNDERSTORMS MAY BE MORE
WIDESPREAD THAN CURRENTLY INDICATED FOR SAT AFTERNOON AND NIGHT.

AS FOR TEMPERATURES DURING THE LONG TERM...THEY SHOULD INITIALLY BE
NEAR TO SLIGHTLY BELOW SEASONAL LEVELS...AS THE UPPER LEVEL TROUGH
PASSES THROUGH...AND HIGH PRESSURE BUILDS IN. THEN...AS LOW LEVEL
WARM AND MOISTURE ADVECTION OCCUR SAT-SUN...TEMPS SHOULD TREND TO
SLIGHTLY ABOVE SEASONAL LEVELS...ESPECIALLY SINCE NIGHTTIME MIN
TEMPS WILL CLIMB ABOVE NORMAL. SO...EXPECT DAYTIME MAX TEMPS MAINLY
IN THE 75-80 RANGE IN VALLEYS FOR THU AND FRI...WITH 60S AND LOWER
70S ACROSS HIGHER ELEVATIONS. MAX TEMPS SHOULD THEN WARM INTO THE
LOWER/MID 80S FOR VALLEYS...AND 75-80 ACROSS HIGHER ELEVATIONS FOR
SAT-SUN...ALONG WITH INCREASING HUMIDITY LEVELS. OVERNIGHT MIN TEMPS
SHOULD FALL INTO THE UPPER 50S TO LOWER 60S IN VALLEY AREAS...AND
LOWER/MID 50S ACROSS HIGHER TERRAIN FOR THU NT/FRI AM...WITH PERHAPS
SOME 40S ACROSS HIGHER ELEVATIONS IN THE SOUTHERN ADIRONDACKS. MIN
TEMPS WILL WARM A FEW DEGREES FOR FRI NT/SAT AM...WITH MAINLY LOWER
60S IN VALLEYS...AND 50S FOR HIGHER TERRAIN. THEN...EVEN WARMER FOR
SAT NT/SUN AM...WITH 60S IN MOST AREAS...WITH PERHAPS SOME UPPER 50S
ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS. AGAIN...IT SHOULD
BECOME MORE HUMID AS WELL BY SAT NT.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A COLD FRONT IS APPROACHING FROM THE WEST. THE AIRMASS ACROSS MUCH
OF THE REGION HAS BECOME MOIST AND UNSTABLE. A ROUND OF CONVECTION
WILL FIRE UP AS WE HEAD THROUGH THE AFTERNOON INTO THE EVENING HOURS
AS A SHORT WAVE TROUGH MOVES THROUGH THE DEEP WEST-SOUTHWEST FLOW
ACROSS THE REGION. SOME OF THESE STORMS HAS THE POTENTIAL TO BECOME
STRONG TO SEVERE. THE MAIN THREAT IS FOR STRONG/DAMAGING WINDS.

LOOKING THROUGH MODELS HAVE USED THE HRRR-3KM FOR GUIDANCE FOR
INCLUDING THUNDERSTORMS IN THE TAFS. HAVE TEMPO GROUPS IN FOR KALB
(22Z-00Z) AND KPSF (23Z-01Z). WHERE HAVE HIGHER CONFIDENCE. WHILE
AT KGFL AND KPOU HAVE USED VCSH TO ADDRESS CONVECTION.

CONVECTION IS EXPECTED TO WIND DOWN BY LATE EVENING WITH SKIES
BECOMING PARTLY CLOUDY AND WINDS WILL WEAKEN. SOME AREAS OF FOG
AND/OR STRATUS COULD DEVELOP OVERNIGHT PARTICULARLY IN AREAS WHERE
WHICH SHOWERS/THUNDERSTORMS OCCUR.  HAVE MVFR VIS IN TAFS WITH
SCATTERED MVFR CLOUDS. AFTER SUNRISE MIXING BEGINS AND ANY FOG WILL
DISSIPATE AND CLOUDS WOULD LIFT. CONVECTION ON TUESDAY SHOULD NOT
OCCUR UNTIL AFTER 18Z/TUESDAY END OF TAF PERIOD.

MAINLY LOOKING AT SOUTH TO SOUTHWEST WINDS 10-15 KNOTS WITH GUSTS
INTO THE 20S. WINDS WILL WEAKEN/DIMINISH OVERNIGHT.  SOUTH TO
SOUTHWEST WINDS TUESDAY INCREASING TO AROUND 10 KNOTS.

WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR
ANY THUNDERSTORMS.

OUTLOOK...
TUE NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
WED-WED NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
THU: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.
THU NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHC SHRA...TSRA.
FRI: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
HIGHER HUMIDITY LEVELS AND HOTTER TEMPERATURES WILL RETURN
TODAY...ALONG WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS...SOME
OF WHICH MAY BE STRONG. THE THREAT FOR ADDITIONAL SHOWERS AND
THUNDERSTORMS...WITH CONTINUED WARM AND HUMID CONDITIONS...WILL BE
IN PLACE THROUGH THE MIDDLE OF THE WEEK...BEFORE A COLD FRONT
BRINGS COOLER AND LESS HUMID AIR TO THE REGION FOR THE END OF THE
WEEK.

RELATIVE HUMIDITY VALUES WILL DROP TO 45 TO 65 PERCENT
TODAY...INCREASE TO 85 TO 100 PERCENT TONIGHT...AND DROP TO 45 TO
60 PERCENT ON TUESDAY.

WINDS WILL BE SOUTHWEST AT 10 TO 15 MPH TODAY...SOUTHWEST AT 5 TO
10 MPH TONIGHT...AND SOUTHWEST AT 5 TO 15 MPH ON TUESDAY.

&&

.HYDROLOGY...
HIGHER HUMIDITY LEVELS AND HOTTER TEMPERATURES WILL RETURN
TODAY...ALONG WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS...SOME
OF WHICH MAY BE STRONG. THE THREAT FOR ADDITIONAL SHOWERS AND
THUNDERSTORMS...WITH CONTINUED WARM AND HUMID CONDITIONS...WILL BE
IN PLACE THROUGH THE MIDDLE OF THE WEEK...BEFORE A COLD FRONT
BRINGS COOLER AND LESS HUMID AIR TO THE REGION FOR THE END OF THE
WEEK.

PRECIPITABLE WATER VALUES ARE FORECAST TO RISE TO 1.5 TO 2 INCHES
THROUGH MID WEEK...SO ANY STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. IF HEAVY RAIN FALLS REPEATEDLY OVER THE SAME
AREA...THEN FLASH FLOODING WILL BE POSSIBLE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...11
LONG TERM...KL
AVIATION...IAA
FIRE WEATHER...11
HYDROLOGY...11
Hazardous weather outlook, Jul 7, 3:13 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT MON JUL 7 2014

NYZ032-033-038>043-047>054-058>061-063>066-082>084-081100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
313 PM EDT MON JUL 7 2014

...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE
IS THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND
EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME
STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN
ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE
IS THE POTENTIAL FOR FLASH FLOODING.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH 10 PM THIS EVENING.

CTZ001-013-MAZ001-025-VTZ013>015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
313 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS
POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH
DAMAGING WINDS AND OR LARGE HAIL. IN ADDITION...STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL
REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND
EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME
STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN
ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME
AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 7, 1:48 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
148 PM EDT MON JUL 7 2014

MAZ001-025-NYZ052>054-061-084-VTZ013>015-071830-
BENNINGTON VT-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
SOUTHERN WASHINGTON NY-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-WESTERN WINDHAM VT-
EASTERN WINDHAM VT-
148 PM EDT MON JUL 7 2014

...STRONG THUNDERSTORMS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM SHAFTSBURY TO WEST SAND LAKE...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF BENNINGTON TO RENSSELAER...AND MOVING
SOUTHEAST AT 40 MPH.

THUNDERSTORMS WILL BE NEAR...
BERLIN AND BENNINGTON BY 155 PM EDT
POWNAL BY 200 PM EDT
WILLIAMSTOWN AND STEPHENTOWN BY 205 PM EDT
WILMINGTON...NEW LEBANON AND STAMFORD BY 210 PM EDT
NORTH ADAMS AND NEW ASHFORD BY 215 PM EDT

LAT...LON 4272 7247 4273 7301 4271 7301 4270 7294
      4267 7298 4266 7295 4263 7294 4239 7300
      4238 7302 4238 7306 4236 7306 4260 7382
      4306 7322 4284 7254 4281 7254 4274 7246
TIME...MOT...LOC 1747Z 293DEG 34KT 4295 7317 4265 7362

LFM
Special weather statement, Jul 7, 2:42 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
242 PM EDT MON JUL 7 2014

MAZ001-VTZ013>015-071915-
BENNINGTON VT-NORTHERN BERKSHIRE MA-WESTERN WINDHAM VT-
EASTERN WINDHAM VT-
242 PM EDT MON JUL 7 2014

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR READSBORO...
OR ABOUT 10 MILES EAST OF NORTH ADAMS...AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
GUILFORD CENTER BY 300 PM EDT
VERNON BY 310 PM EDT

LAT...LON 4272 7247 4273 7301 4271 7301 4271 7295
      4270 7294 4267 7299 4268 7314 4284 7313
      4284 7254 4281 7254 4276 7247 4274 7246
TIME...MOT...LOC 1842Z 271DEG 36KT 4274 7288

LFM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:36 PM EDTSpecial Weather StatementALYBennington24 min
Jul 7, 6:43 PM EDTSevere Thunderstorm WarningALYBennington, Windham62 min
Jul 7, 7:31 PM EDTSevere Thunderstorm WarningALYBennington, Windham44 min
Jul 7, 7:44 PM EDTAreal Flood AdvisoryALYBennington, Windham3 hr

Nearby

Severe Thunderstorm Warnings in Vermont, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.